Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 10, NWS Boise, ID

March 30, 201210 counties in Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Mar 30, 2012, 12:19 PM MDT for 10 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Mar 31, 2012, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 12:19 PM MDT (18:19 UTC)
In effect from
Mar 31, 2012, 12:00 PM MDT
Expired
Mar 31, 2012, 11:00 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 19 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS75 KBOI 301819
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1219 PM MDT FRI MAR 30 2012

...VERY WINDY SATURDAY AFTERNOON AND EVENING...

.A POTENT PACIFIC WEATHER SYSTEM WILL CROSS THE AREA SATURDAY
AFTERNOON WITH STRONG SURFACE TO UPPER LEVEL WINDS AND POSSIBLE
THUNDERSTORMS. WINDS ARE EXPECTED TO REACH ADVISORY LEVEL SPEEDS
ACROSS MUCH OF SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR THE
NEVADA BORDER. 

IDZ015-029-ORZ061-063-311200-
/O.NEW.KBOI.WI.Y.0010.120331T1800Z-120401T0200Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
1219 PM MDT FRI MAR 30 2012 /1119 AM PDT FRI MAR 30 2012/

...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TO 8 PM MDT
/7 PM PDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TO 8 PM
MDT /7 PM PDT/ SATURDAY FOR HARNEY AND MALHEUR COUNTIES IN OREGON
AND THE OWYHEE MOUNTAINS AND SOUTHWEST HIGHLANDS IN IDAHO. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. 

* TIMING...FROM NOON MDT/11AM PDT UNTIL 8PM MDT/7PM PDT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS FROM STRONG WINDS. GUSTY
  THUNDERSTORM WINDS ALSO A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
7 follow-up statements
629 
WWUS75 KBOI 311037
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
437 AM MDT SAT MAR 31 2012

...VERY WINDY SATURDAY AFTERNOON AND EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE AREA THIS
AFTERNOON. THIS WILL HELP CREATE SIGNIFICANT SURFACE WINDS.
SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE...AND ANY THAT DO FORM
WILL ENHANCE THE WINDS IN THEIR IMMEDIATE VICINITY. WINDS ARE
EXPECTED TO REACH ADVISORY-LEVEL SPEEDS ACROSS MUCH OF SOUTHEAST
OREGON AND SOUTHWEST IDAHO NEAR THE NEVADA BORDER.

IDZ015-029-ORZ061-063-311845-
/O.CON.KBOI.WI.Y.0010.120331T1800Z-120401T0200Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
437 AM MDT SAT MAR 31 2012 /337 AM PDT SAT MAR 31 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO 8 PM MDT /7 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY
TO 8 PM MDT /7 PM PDT/ THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...FROM NOON MDT/11AM PDT UNTIL 8PM MDT/7PM PDT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS FROM STRONG WINDS. GUSTY 
  THUNDERSTORM WINDS ALSO A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
874 
WWUS75 KBOI 311831
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1231 PM MDT SAT MAR 31 2012

...VERY WINDY SATURDAY AFTERNOON AND EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE AREA THIS
AFTERNOON. THIS WILL HELP CREATE SIGNIFICANT SURFACE WINDS.
SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE...AND ANY THAT DO
FORM WILL ENHANCE THE WINDS IN THEIR IMMEDIATE VICINITY. WINDS
ARE EXPECTED TO REACH ADVISORY-LEVEL SPEEDS ACROSS MUCH OF
SOUTHEAST OREGON AND SOUTHWEST IDAHO NEAR THE NEVADA BORDER.

IDZ015-029-ORZ061-063-010200-
/O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
1231 PM MDT SAT MAR 31 2012 /1131 AM PDT SAT MAR 31 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS
EVENING. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...FROM NOON MDT/11AM PDT UNTIL 8PM MDT/7PM PDT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS FROM STRONG WINDS. GUSTY 
  THUNDERSTORM WINDS ALSO A POSSIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
179 
WWUS75 KBOI 312217
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
417 PM MDT SAT MAR 31 2012

...VERY WINDY THIS AFTERNOON AND EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM HAS CREATED SIGNIFICANT
SOUTHERLY SURFACE WINDS. A STRONG COLD FRONT WILL MOVE ACROSS
EASTERN OREGON LATE THIS AFTERNOON AND SOUTHWESTERN IDAHO THIS
EVENING. THE FRONT WILL BRING A WINDSHIFT TO WESTERLY AND GUSTS
45 TO 55 MPH.

IDZ012-014-016-030-ORZ064-010200-
/O.EXA.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
LOWER TREASURE VALLEY OR-
417 PM MDT SAT MAR 31 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE TREASURE VALLEY OF OREGON AND IDAHO...WESTERN
MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT
UNTIL 8 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...UNTIL 8PM MDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-029-ORZ061-063-010200-
/O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY-
417 PM MDT SAT MAR 31 2012 /317 PM PDT SAT MAR 31 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /7 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY AND MALHEUR COUNTIES
IN OREGON...SOUTHWEST IDAHO HIGHLANDS...AND THE OWYHEE MOUNTAINS
UNTIL 8 PM MDT /7 PM PDT/ THIS EVENING.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING...UNTIL 8PM MDT/7PM PDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
970 
WWUS75 KBOI 010133
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
733 PM MDT SAT MAR 31 2012

...VERY WINDY THIS EVENING...

.A STRONG COLD FRONT MOVING ACROSS SOUTHWESTERN IDAHO HAS PRODUCED
SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE FRONT
PASSED THROUGH ONTARIO OREGON AROUND 515 PM...BOISE AROUND 610
PM... AND MOUNTAIN HOME AROUND 700 PM. THE FRONT WILL REACH JEROME
AND TWIN FALLS BETWEEN 830 PM AND 900 PM. GUSTY POST-FRONTAL WEST
WINDS WILL CONTINUE FOR SEVERAL HOURS AFTER FRONTAL PASSAGE.
MEANWHILE...WINDS HAVE SLACKENED IN SOUTHEASTERN OREGON.

ORZ061-063-010245-
/O.CAN.KBOI.WI.Y.0010.000000T0000Z-120401T0200Z/
HARNEY COUNTY-MALHEUR COUNTY-
733 PM MDT SAT MAR 31 2012 /633 PM PDT SAT MAR 31 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR HARNEY COUNTY AND MALHEUR COUNTY IN OREGON. 

WINDS HAVE DECREASED WELL BELOW ADVISORY LEVELS.

$$

IDZ012-014-015-029-ORZ064-010400-
/O.EXT.KBOI.WI.Y.0010.000000T0000Z-120401T0400Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR-
733 PM MDT SAT MAR 31 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR THE ENTIRE TREASURE VALLEY...WESTERN MAGIC VALLEY...OWYHEE
MOUNTAINS...AND SOUTHWEST IDAHO HIGHLANDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH TO 50 MPH.

* TIMING...UNTIL 10 PM MDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-010600-
/O.EXT.KBOI.WI.Y.0010.000000T0000Z-120401T0600Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
733 PM MDT SAT MAR 31 2012

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.

* WINDS...SOUTHWEST 25 TO 40 MPH BECOMING WEST WITH GUSTS 45 TO 55
  MPH. STRONGEST WINDS WILL OCCUR DURING PASSAGE OF A COLD FRONT.
  FRONT IS EXPECTED TO ARRIVE IN JEROME AND TWIN FALLS BETWEEN 830
  PM AND 900 PM MDT.

* TIMING...UNTIL MIDNIGHT MDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
295 
WWUS75 KBOI 010159
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
759 PM MDT SAT MAR 31 2012

...VERY WINDY THIS EVENING...

.A STRONG COLD FRONT MOVING ACROSS SOUTHWESTERN IDAHO HAS
PRODUCED SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS NEAR
50 MPH. THE FRONT PASSED THROUGH ONTARIO OREGON AROUND 515 PM...
BOISE AROUND 610 PM... AND MOUNTAIN HOME AROUND 700 PM. THE FRONT
WILL REACH JEROME AND TWIN FALLS BETWEEN 830 PM AND 900 PM. GUSTY
POST-FRONTAL WEST WINDS WILL CONTINUE FOR SEVERAL HOURS AFTER
FRONTAL PASSAGE. MEANWHILE...WINDS HAVE SLACKENED IN SOUTHEASTERN
OREGON.

IDZ012-014-015-029-ORZ064-010400-
/O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0400Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR-
759 PM MDT SAT MAR 31 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...UNTIL 10 PM MDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-030-010600-
/O.CON.KBOI.WI.Y.0010.000000T0000Z-120401T0600Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
759 PM MDT SAT MAR 31 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS...SOUTHWEST 25 TO 40 MPH BECOMING WEST WITH GUSTS 45 TO 
  55 MPH. STRONGEST WINDS WILL OCCUR DURING PASSAGE OF A COLD 
  FRONT. FRONT IS EXPECTED TO ARRIVE IN JEROME AND TWIN FALLS 
  BETWEEN 830 PM AND 900 PM MDT. 

* TIMING...UNTIL MIDNIGHT MDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
895 
WWUS75 KBOI 010307
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
907 PM MDT SAT MAR 31 2012

...VERY WINDY IN SOUTH CENTRAL IDAHO THIS EVENING...

.A STRONG COLD FRONT MOVED ACROSS SOUTHWESTERN IDAHO EARLIER THIS
EVENING AND PASSED THROUGH THE MAGIC VALLEY AROUND 830 PM MDT.
THE FRONT HAS PRODUCED SUSTAINED WEST WINDS 30 TO 40 MPH WITH
GUSTS NEAR 50 MPH. WINDS WILL SLOWLY DECREASE THE REMAINED OF THE
EVENING AND SHOULD DROP BELOW ADVISORY THRESHOLDS BY 11 PM MDT.

IDZ012-014-015-029-ORZ064-010415-
/O.CAN.KBOI.WI.Y.0010.000000T0000Z-120401T0400Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR-
907 PM MDT SAT MAR 31 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE TREASURE VALLEY SOUTHWEST IDAHO HIGHLANDS AND
OWYHEE MOUNTAINS.

WINDS HAVE DECREASED BELOW ADVISORY LEVELS.

$$

IDZ016-030-010500-
/O.EXT.KBOI.WI.Y.0010.000000T0000Z-120401T0500Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
907 PM MDT SAT MAR 31 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* WINDS...WEST 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH BEHIND COLD
  FRONT. 

* TIMING...UNTIL 11 PM MDT.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES. LOCALLY
  REDUCED VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
933 
WWUS75 KBOI 010440
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1040 PM MDT SAT MAR 31 2012

...WINDS DECREASING IN SOUTHERN IDAHO TONIGHT...

.A STRONG COLD FRONT MOVES ACROSS SOUTHWESTERN IDAHO THIS EVENING
WITH WIND GUSTS TO 50 MPH. THE FRONT HAS MOVED OFF TO THE EAST AND
WINDS HAVE DIMINISHED.

IDZ016-030-010545-
/O.EXP.KBOI.WI.Y.0010.000000T0000Z-120401T0500Z/
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1040 PM MDT SAT MAR 31 2012

...WIND ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN
FALLS COUNTY WILL EXPIRE AT 11 PM MDT THIS EVENING.

WINDS HAVE DIMINISHED SINCE AROUND 830 PM WHEN A COLD FRONT 
MOVED THROUGH. WINDS WILL CONTINUE TO DECREASE DURING THE NIGHT
BUT WILL INCREASE AGAIN SUNDAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:51 AM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 30, 9:51 AM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
951 AM MDT FRI MAR 30 2012

.DISCUSSION...NEXT BAND OF PRECIPITATION IS MOVING INTO AND
DEVELOPING OVER THE FORECAST AREA. THIS AREA OF RAIN APPEARS TO BE
HEAVIER THAN THE RAIN THAT MOVED THROUGH EARLIER THIS MORNING. A
COLD FRONT CONTINUES TO SAG SOUTHEAST PUSHING THIS RAIN SOUTH BAND
INTO THE SNAKE VALLEY...BUT IT WILL ALSO PUSH BACK NORTH LATER TODAY
AHEAD OF A MUCH STRONGER SYSTEM FOR SATURDAY AFTERNOON. CURRENT
FORECAST IS ON TRACK WITH NO UPDATES NEEDED. HYDRO SITUATION REMAINS
STATUS QUO FOR NOW BUT LATER RFC FORECASTS AND QPF ANALYSIS MAY
CHANGE THAT. CURRENTLY NO SPECIFIC FLOOD PRODUCTS HAVE BEEN
ISSUED.

&&

.AVIATION...VFR CONDITIONS ACROSS A MAJORITY OF THE FORECAST AREA
WITH LOCAL MVFR CONDITIONS IN -RA AND BR ACROSS THE MAGIC AND
PORTIONS OF THE TREASURE VALLEY. THIS RAIN SHOULD EXIT THE REGION
BEFORE NOON. COLD FRONT STALLS ACROSS FAR NE OREGON AND THE IDAHO
PANHANDLE TODAY THEN SHIFTS BACK NORTH TONIGHT. THIS WILL KEEP
STRONG AND GUSTY SW-SE WINDS ACROSS EASTERN OREGON AND SOUTHWEST
IDAHO TODAY. CONDITIONS IMPROVING AFTER SUNSET.

WEEKEND OUTLOOK...A BRIEF UPPER RIDGE BUILDS OVER THE REGION
SATURDAY BRINGING A SLIGHT RISK OF THUNDERSTORMS TO THE WEST CENTRAL
MOUNTAINS. THE RIDGE MOVES EAST AS A DEEP UPPER LEVEL TROUGH WILL
PUSH INTO THE INTERMOUNTAIN AREA SUNDAY BRINGING WIDESPREAD
PRECIPITATION. SNOW LEVELS WILL LOWER TO THE VALLEY FLOORS FOLLOWING
A STRONG COLD FRONT BY SUNDAY MORNING.

&&

.PREV DISCUSSION...TODAY THROUGH SATURDAY...THE LEADING EDGE OF THE
NEXT SURGE OF VERY MOIST PACIFIC AIR IS ENTERING SE OREGON AND SW
IDAHO AT THIS TIME. THE UNBROKEN LINE OF THE MOIST PLUME EXTENDS ALL
THE WAY BACK INTO THE SUBTROPICS OF THE WEST PACIFIC. CONTINUOUS
RAIN AND HIGH ELEVATION SNOW WILL CONTINUE IN THE NORTHERN AREAS
/WHICH INCLUDE THE BOISE AND WEST CENTRAL MOUNTAINS/ FOR THE NEXT
18-24 HOURS AIDED BY OROGRAPHIC LIFT FROM STRONG MID-LEVEL WINDS.
QPF TOTALS OF 1-2 INCHES /WITH LOCALLY HIGHER AMOUNTS POSSIBLE/
COMBINED WITH SNOWMELT DUE TO RISING SNOW LEVELS WILL CAUSE RAPID
INCREASES OF RIVER AND STREAM LEVELS. THE MAINSTEM RIVERS THAT ARE
OF PARTICULAR CONCERN INCLUDE THE WEISER RIVER AT WEISER AND THE
PAYETTE RIVER AT EMMETT WHICH SHOW CREST FORECASTS JUST BELOW FLOOD
STAGE THIS WEEKEND. THERE IS A STRONG SHORT WAVE IN THE PACIFIC NEAR
40N/150W WHICH WILL SHIFT THE MOIST PLUME NORTHWARD TONIGHT AS IT
APPROACHES THE WEST COAST WITH DRIER AIR WORKING INTO THE REGION
FROM THE SOUTH. THIS DRIER AIR WILL BRING A TEMPORARY BREAK IN THE
PRECIP THROUGH SATURDAY MORNING. BY SATURDAY AFTERNOON...
DESTABILIZATION WILL TAKE PLACE DUE TO LOW-LEVEL WARMING/MID LEVEL
COOLING AHEAD OF AN UPPER TROUGH. THIS WILL BRING A RETURN TO THE
SHOWERS...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. IT WILL ALSO
BE WINDY AT TIMES THROUGH THE PERIOD...ESPECIALLY ACROSS SOUTHERN
PORTIONS OF HARNEY/MALHEUR COUNTIES. TEMPERATURES WILL BE MILDER
TODAY WITH FURTHER WARMING ANTICIPATED ON SATURDAY WITH HIGHS IN THE
60S TODAY AND LOW-MID 70S ON SATURDAY FROM BOISE TO TWIN FALLS.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...COLD FRONT STILL ON
TRACK TO MOVE OVER THE FORECAST AREA SATURDAY NIGHT.  LATEST MODEL
RUNS HAVE HIGHER POPS FOR LOWER ELEVATIONS SO INCREASES POPS IN THE
SNAKE RIVER VALLEY.  COLDER AIR BEHIND THE FRONT WILL QUICKLY DROP
SNOW LEVELS WITH MOST LOCATIONS CHANGING OVER TO SNOW.  LOWEST
VALLEYS WILL SEE A MIX OF RAIN AND SNOW.  WARMING AND DRYING
CONDITIONS MONDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE
AREA...BUT ENOUGH MOISTURE MOVING THROUGH THE FLOW FOR A SMALL
CHANCE OF PRECIPITATION OVER HIGHER ELEVATIONS OF BAKER COUNTY AND
THE WEST CENTRAL AND BOISE MOUNTAINS.  TUESDAY THROUGH THURSDAY
LATEST MODEL RUNS IN BETTER AGREEMENT WITH THE NEXT TROUGH TO MOVE
INTO THE PACIFIC NORTHWEST BUT DIFFER ON HOW FAR SOUTH THE BASE OF
THE TROUGH WILL BE.  TEMPERATURES WILL WARM TO NEAR NORMAL FOR THIS
PERIOD BUT STILL SOME UNCERTAINTY IN EXACT PLACEMENT OF ANY
PRECIPITATION.  WITH UNCERTAINTY IN THE MODELS FOR THE TUESDAY
THROUGH THURSDAY TIME FRAME WILL NOT MAKE ANY CHANGES TO THE
FORECAST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
LONG TERM....JA
AVIATION.....CR
Hazardous weather outlook, Mar 30, 6:06 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
606 AM MDT FRI MAR 30 2012

IDZ011-013-033-ORZ062-311200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER-
BAKER COUNTY-
606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET WEATHER WILL CONTINUE THROUGH TONIGHT. RUNOFF FROM RAIN AND
SNOW MELT WILL CAUSE RISES ON RIVERS AND STREAMS WHICH WILL
INCREASE THE FLOOD POTENTIAL OVER THE WEEKEND. FOR ADDITIONAL
INFORMATION...SEE THE LATEST HYDROLOGIC OUTLOOK...BOIESFBOI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ012-014>016-028>030-ORZ061-063-064-311200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
606 AM MDT FRI MAR 30 2012 /506 AM PDT FRI MAR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:44 PM MDTRiver Flood WarningBOIWashington22 hr
Mar 30, 4:45 PM MDTAreal Flood AdvisoryBOIAdams6 hr

Nearby

Wind Advisories in Idaho, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.